Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the elliptic Harnack inequality


Author: Diego Maldonado
Journal: Proc. Amer. Math. Soc. 145 (2017), 3981-3987
MSC (2010): Primary 35J15; Secondary 49N60
DOI: https://doi.org/10.1090/proc/13537
Published electronically: March 27, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A brief exposition on some tools for proving the elliptic Harnack inequality is presented.


References [Enhancements On Off] (What's this?)

  • [1] H. Aimar, L. Forzani, and R. Toledano, Hölder regularity of solutions of PDE's: a geometrical view, Comm. Partial Differential Equations 26 (2001), no. 7-8, 1145-1173. MR 1855275, https://doi.org/10.1081/PDE-100106130
  • [2] Xavier Cabré, Nondivergent elliptic equations on manifolds with nonnegative curvature, Comm. Pure Appl. Math. 50 (1997), no. 7, 623-665. MR 1447056, https://doi.org/10.1002/(SICI)1097-0312(199707)50:7$ \langle $623::AID-CPA2$ \rangle $3.3.CO;2-B
  • [3] Luis A. Caffarelli, Interior a priori estimates for solutions of fully nonlinear equations, Ann. of Math. (2) 130 (1989), no. 1, 189-213. MR 1005611, https://doi.org/10.2307/1971480
  • [4] Luis A. Caffarelli and Xavier Cabré, Fully nonlinear elliptic equations, American Mathematical Society Colloquium Publications, vol. 43, American Mathematical Society, Providence, RI, 1995. MR 1351007
  • [5] Luis A. Caffarelli and Cristian E. Gutiérrez, Properties of the solutions of the linearized Monge-Ampère equation, Amer. J. Math. 119 (1997), no. 2, 423-465. MR 1439555
  • [6] Luis Caffarelli and Luis Silvestre, Regularity theory for fully nonlinear integro-differential equations, Comm. Pure Appl. Math. 62 (2009), no. 5, 597-638. MR 2494809, https://doi.org/10.1002/cpa.20274
  • [7] Ennio De Giorgi, Selected papers, edited by Luigi Ambrosio, Gianni Dal Maso, Marco Forti, Mario Miranda and Sergio Spagnolo, Springer-Verlag, Berlin, 2006. MR 2229237
  • [8] Ennio De Giorgi, Sulla differenziabilità e l'analiticità delle estremali degli integrali multipli regolari, Mem. Accad. Sci. Torino. Cl. Sci. Fis. Mat. Nat. (3) 3 (1957), 25-43 (Italian). MR 0093649
  • [9] E. Di Benedetto, U. Gianazza, and V. Vespri, Harnack's inequality for degenerate and singular parabolic equations, Springer Monographs in Mathematics, Springer, 2011.
  • [10] E. DiBenedetto and Neil S. Trudinger, Harnack inequalities for quasiminima of variational integrals, Ann. Inst. H. Poincaré Anal. Non Linéaire 1 (1984), no. 4, 295-308 (English, with French summary). MR 778976
  • [11] Giuseppe Di Fazio, Cristian E. Gutiérrez, and Ermanno Lanconelli, Covering theorems, inequalities on metric spaces and applications to PDE's, Math. Ann. 341 (2008), no. 2, 255-291. MR 2385658, https://doi.org/10.1007/s00208-007-0188-x
  • [12] E. B. Fabes and D. W. Stroock, The $ L^p$-integrability of Green's functions and fundamental solutions for elliptic and parabolic equations, Duke Math. J. 51 (1984), no. 4, 997-1016. MR 771392, https://doi.org/10.1215/S0012-7094-84-05145-7
  • [13] Cristian E. Gutiérrez, The Monge-Ampère equation, Progress in Nonlinear Differential Equations and their Applications, 44, Birkhäuser Boston, Inc., Boston, MA, 2001. MR 1829162
  • [14] Cristian E. Gutiérrez and Federico Tournier, Harnack inequality for a degenerate elliptic equation, Comm. Partial Differential Equations 36 (2011), no. 12, 2103-2116. MR 2852071, https://doi.org/10.1080/03605302.2011.618210
  • [15] Qing Han and Fanghua Lin, Elliptic partial differential equations, Courant Lecture Notes in Mathematics, vol. 1, New York University, Courant Institute of Mathematical Sciences, New York; American Mathematical Society, Providence, RI, 1997. MR 1669352
  • [16] Cyril Imbert, Alexandroff-Bakelman-Pucci estimate and Harnack inequality for degenerate/singular fully non-linear elliptic equations, J. Differential Equations 250 (2011), no. 3, 1553-1574. MR 2737217, https://doi.org/10.1016/j.jde.2010.07.005
  • [17] Sapto Indratno, Diego Maldonado, and Sharad Silwal, On the axiomatic approach to Harnack's inequality in doubling quasi-metric spaces, J. Differential Equations 254 (2013), no. 8, 3369-3394. MR 3020880, https://doi.org/10.1016/j.jde.2013.01.025
  • [18] Seick Kim, Harnack inequality for nondivergent elliptic operators on Riemannian manifolds, Pacific J. Math. 213 (2004), no. 2, 281-293. MR 2036921, https://doi.org/10.2140/pjm.2004.213.281
  • [19] Juha Kinnunen and Nageswari Shanmugalingam, Regularity of quasi-minimizers on metric spaces, Manuscripta Math. 105 (2001), no. 3, 401-423. MR 1856619, https://doi.org/10.1007/s002290100193
  • [20] N. V. Krylov and M. V. Safonov, An estimate for the probability of a diffusion process hitting a set of positive measure, Dokl. Akad. Nauk SSSR 245 (1979), no. 1, 18-20 (Russian). MR 525227
  • [21] N. V. Krylov and M. V. Safonov, A property of the solutions of parabolic equations with measurable coefficients, Izv. Akad. Nauk SSSR Ser. Mat. 44 (1980), no. 1, 161-175, 239 (Russian). MR 563790
  • [22] E. M. Landis, Second order equations of elliptic and parabolic type, translated from the 1971 Russian original by Tamara Rozhkovskaya, with a preface by Nina Uraltseva, Translations of Mathematical Monographs, vol. 171, American Mathematical Society, Providence, RI, 1998. MR 1487894
  • [23] N. Q. Le, On the Harnack inequality for degenerate and singular elliptic equations with unbounded lower order terms via sliding paraboloids, Comm. Contemp. Math., to appear. Available at arXiv:1603.04763v2 [math.AP].
  • [24] Dongsheng Li and Kai Zhang, A note on the Harnack inequality for elliptic equations in divergence form, Proc. Amer. Math. Soc. 145 (2017), no. 1, 135-137. MR 3565366, https://doi.org/10.1090/proc/13174
  • [25] D. Maldonado and P. Stinga, Harnack inequality for the fractional nonlocal linearized Monge-Ampère equation, available at arXiv:1605.06165 [math.AP].
  • [26] Jürgen Moser, A new proof of De Giorgi's theorem concerning the regularity problem for elliptic differential equations, Comm. Pure Appl. Math. 13 (1960), 457-468. MR 0170091
  • [27] M. V. Safonov, Harnack's inequality for elliptic equations and Hölder property of their solutions, Boundary value problems of mathematical physics and related questions in the theory of functions, 12, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 96 (1980), 272-287, 312 (Russian). MR 579490
  • [28] M. Safonov, Harnack's inequality for elliptic equations and the Hölder property of their solutions, J. Math. Sci. 21 (1983), 851-863. DOI 10.1007/BF01094448.
  • [29] Ovidiu Savin, Small perturbation solutions for elliptic equations, Comm. Partial Differential Equations 32 (2007), no. 4-6, 557-578. MR 2334822, https://doi.org/10.1080/03605300500394405
  • [30] Giulio Tralli, A certain critical density property for invariant Harnack inequalities in H-type groups, J. Differential Equations 256 (2014), no. 2, 461-474. MR 3121702, https://doi.org/10.1016/j.jde.2013.09.008
  • [31] Neil S. Trudinger, Local estimates for subsolutions and supersolutions of general second order elliptic quasilinear equations, Invent. Math. 61 (1980), no. 1, 67-79. MR 587334, https://doi.org/10.1007/BF01389895
  • [32] Yu Wang and Xiangwen Zhang, An Alexandroff-Bakelman-Pucci estimate on Riemannian manifolds, Adv. Math. 232 (2013), 499-512. MR 2989991, https://doi.org/10.1016/j.aim.2012.09.009

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35J15, 49N60

Retrieve articles in all journals with MSC (2010): 35J15, 49N60


Additional Information

Diego Maldonado
Affiliation: Department of Mathematics, 138 Cardwell Hall, Kansas State University, Manhattan, Kansas 66506
Email: dmaldona@math.ksu.edu

DOI: https://doi.org/10.1090/proc/13537
Keywords: Harnack inequality, reverse-H\"older inequalities, critical-density properties, doubling metric spaces, spaces of homogeneous type
Received by editor(s): September 12, 2016
Received by editor(s) in revised form: October 17, 2016
Published electronically: March 27, 2017
Additional Notes: The author was supported by the NSF under grant DMS 1361754.
Dedicated: To the memory of Ennio De Giorgi on the 20th anniversary of his passing
Communicated by: Joachim Krieger
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society